Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

The error norm of Gauss-Radau quadrature formulae for Bernstein-Szegö weight functions


Author: Sotirios E. Notaris
Journal: Math. Comp. 84 (2015), 2843-2865
MSC (2010): Primary 65D32
DOI: https://doi.org/10.1090/mcom/2944
Published electronically: April 15, 2015
MathSciNet review: 3378850
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the Gauss-Radau quadrature formulae for the
Bernstein-Szegö weight functions consisting of any one of the four Chebyshev weights divided by the polynomial $ \rho (t)=1-\frac {4\gamma }{(1+\gamma )^{2}}t^{2},\ -1<t<1,\ -1<\gamma \leq 0$. On certain spaces of analytic functions the error term of these formulae is a continuous linear functional. We compute or estimate the norm of the error functional.


References [Enhancements On Off] (What's this?)

  • [1] H. Engels, Numerical Quadrature and Cubature, Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], London-New York, 1980. Computational Mathematics and Applications. MR 587486 (83g:65002)
  • [2] Walter Gautschi, A survey of Gauss-Christoffel quadrature formulae, E. B. Christoffel (Aachen/Monschau, 1979) Birkhäuser, Basel-Boston, Mass., 1981, pp. 72-147. MR 661060 (83g:41031)
  • [3] Walter Gautschi, Remainder estimates for analytic functions, Numerical integration (Bergen, 1991) NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., vol. 357, Kluwer Acad. Publ., Dordrecht, 1992, pp. 133-145. MR 1198903 (94e:41049)
  • [4] W. Gautschi, ``Algorithm 726: ORTHPOL - a package of routines for generating orthogonal polynomials and Gauss-type quadrature rules'', ACM Trans. Math. Software, 20 (1994), no. 1, 21-62; ``Remark on algorithm 726: ORTHPOL - a package of routines for generating orthogonal polynomials and Gauss-type quadrature rules'', ACM Trans. Math. Software, 24 (1998), no. 3, 355-356.
  • [5] Walter Gautschi, Orthogonal Polynomials: Computation and Approximation, Numerical Mathematics and Scientific Computation, Oxford University Press, New York, 2004. Oxford Science Publications. MR 2061539 (2005e:42001)
  • [6] Walter Gautschi and Sotirios E. Notaris, Gauss-Kronrod quadrature formulae for weight functions of Bernstein-Szegö type, J. Comput. Appl. Math. 25 (1989), no. 2, 199-224. erratum in J. Comput. Appl. Math. 27 (1989), no. 3, 429. MR 988057 (90d:65045), https://doi.org/10.1016/0377-0427(89)90047-2
  • [7] I. S. Gradshteyn and I. M. Ryzhik, Table of Integrals, Series, and Products, Academic Press [Harcourt Brace Jovanovich, Publishers], New York-London-Toronto, Ont., 1980. Corrected and enlarged edition edited by Alan Jeffrey; Incorporating the fourth edition edited by Yu. V. Geronimus [Yu. V. Geronimus] and M. Yu. Tseytlin [M. Yu. Tseĭtlin]; Translated from the Russian. MR 582453 (81g:33001)
  • [8] Sotirios E. Notaris, The error norm of Gaussian quadrature formulae for weight functions of Bernstein-Szegö type, Numer. Math. 57 (1990), no. 1, 271-283. MR 1057125 (92a:65080), https://doi.org/10.1007/BF01386411
  • [9] Sotirios E. Notaris, The error norm of Gauss-Kronrod quadrature formulae for weight functions of Bernstein-Szegö type, Numer. Math. 103 (2006), no. 1, 99-127. MR 2207616 (2007a:65031), https://doi.org/10.1007/s00211-005-0670-x
  • [10] Sotirios E. Notaris, The error norm of Gauss-Radau quadrature formulae for Chebyshev weight functions, BIT 50 (2010), no. 1, 123-147. MR 2595479 (2011g:65032), https://doi.org/10.1007/s10543-010-0252-x
  • [11] Sotirios E. Notaris, The error norm of quadrature formulae, Numer. Algorithms 60 (2012), no. 4, 555-578. MR 2946482, https://doi.org/10.1007/s11075-012-9582-x
  • [12] Gabor Szegö, Orthogonal Polynomials, 4th ed., American Mathematical Society, Providence, RI, 1975. American Mathematical Society, Colloquium Publications, Vol. XXIII. MR 0372517 (51 #8724)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 65D32

Retrieve articles in all journals with MSC (2010): 65D32


Additional Information

Sotirios E. Notaris
Affiliation: Department of Mathematics, University of Athens, Panepistemiopolis, 15784 Athens, Greece
Email: notaris@math.uoa.gr

DOI: https://doi.org/10.1090/mcom/2944
Keywords: Gauss-Radau quadrature formulae, Bernstein-Szeg\"o weight functions, error norm
Received by editor(s): August 6, 2013
Received by editor(s) in revised form: February 1, 2014
Published electronically: April 15, 2015
Dedicated: Dedicated to Walter Gautschi on his 85th birthday with respect and admiration
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society